Access to this article is restricted until 12 months after publication by request of the publisher. Restriction lift date: 2022-03-15
Quantum stochastic socycles and completely bounded semigroups on operator spaces II
Lindsay, J. Martin
Wills, Stephen J.
Springer Science and Business Media Deutschland GmbH
Quantum stochastic cocycles provide a basic model for time-homogeneous Markovian evolutions in a quantum setting, and a direct counterpart in continuous time to quantum random walks, in both the Schrödinger and Heisenberg pictures. This paper is a sequel to one in which correspondences were established between classes of quantum stochastic cocycle on an operator space or C∗-algebra, and classes of Schur-action ‘global’ semigroup on associated matrix spaces over the operator space. In this paper we investigate the stochastic generation of cocycles via the generation of their corresponding global semigroups, with the primary purpose of strengthening the scope of applicability of semigroup theory to the analysis and construction of quantum stochastic cocycles. An explicit description is given of the affine relationship between the stochastic generator of a completely bounded cocycle and the generator of any one of its associated global semigroups. Using this, the structure of the stochastic generator of a completely positive quasicontractive quantum stochastic cocycle on a C∗-algebra whose expectation semigroup is norm continuous is derived, giving a comprehensive stochastic generalisation of the Christensen–Evans extension of the GKS&L theorem of Gorini, Kossakowski and Sudarshan, and Lindblad. The transformation also provides a new existence theorem for cocycles with unbounded structure map as stochastic generator. The latter is applied to a model of interacting particles known as the quantum exclusion Markov process, in particular on integer lattices in dimensions one and two.
Quantum dynamical semigroup , Quantum Markov semigroup , Completely positive , Quasicontractive , Generator , Operator space , Operator system , Matrix space , Schur-action , Markovian cocycle , Stochastic semigroup , Quantum exclusion process
Lindsay, J. M. and Wills, S. J. (2021) 'Quantum Stochastic Cocycles and Completely Bounded Semigroups on Operator Spaces II', Communications in Mathematical Physics, 383(1), pp. 153-199. doi: 10.1007/s00220-021-03970-x
© 2021, The Author(s), under exclusive licence to Springer-Verlag GmbH, DE part of Springer Nature. This is a post-peer-review, pre-copyedit version of an article published in Communications in Mathematical Physics. The final authenticated version is available online at: http://dx.doi.org/10.1007/s00220-021-03970-x